Alert archive / Oklahoma / Flash Flood Watches in 2018

Flash Flood Watch 2, NWS Tulsa, OK

September 20, 20184 counties in Arkansas; 17 counties in Oklahoma

NWS Tulsa, OK issued this flash flood watch at Sep 20, 2018, 1:56 PM CDT for 4 counties in Arkansas; 17 counties in Oklahoma. It took effect at Sep 21, 2018, 1:00 PM CDT. It was in force for 26 hr.

The area

The counties it named.

The facts

Issued
Sep 20, 2018, 1:56 PM CDT (18:56 UTC)
In effect from
Sep 21, 2018, 1:00 PM CDT
Expired
Sep 22, 2018, 3:19 PM CDT
In force
26 hr
Issued by
NWS Tulsa, OK
Flood severity
None
All 21 counties

Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Choctaw County, OK, Creek County, OK, Delaware County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Okfuskee County, OK, Okmulgee County, OK, Pittsburg County, OK, Pushmataha County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK

The radar

The Tulsa radar (KINX), 65 km from the middle of the area, began a volume at 18:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 6.9 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2018-09-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1138 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2018-09-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1138 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
1180 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
-1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

302 
WGUS64 KTSA 201856
FFATSA

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Tulsa OK
156 PM CDT Thu Sep 20 2018

ARZ001-002-010-011-019-020-029-OKZ049-053-060>076-210300-
/O.NEW.KTSA.FF.A.0002.180921T1800Z-180923T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian-
Pushmataha-Choctaw-Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-
Okmulgee-Wagoner-Cherokee-Adair-Muskogee-McIntosh-Sequoyah-
Pittsburg-Haskell-Latimer-Le Flore-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, 
Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Tulsa, 
Claremore, Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner,
Tahlequah, Stilwell, Muskogee, Checotah, Sallisaw, McAlester, 
Stigler, Wilburton, and Poteau
156 PM CDT Thu Sep 20 2018

...FLASH FLOOD WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
SUNDAY MORNING...

The National Weather Service in Tulsa has issued a

* Flash Flood Watch for portions of Arkansas and Oklahoma... 
  including the following counties...in Arkansas...Benton... 
  Carroll...Crawford...Franklin...Madison...Sebastian and 
  Washington AR. in Oklahoma...Adair...Cherokee...Choctaw... 
  Creek...Delaware...Haskell...Latimer...Le Flore...Mayes... 
  McIntosh...Muskogee...Okfuskee...Okmulgee...Pittsburg... 
  Pushmataha...Rogers...Sequoyah...Tulsa and Wagoner. 

* From Friday afternoon through Sunday morning

* Showers and thunderstorms will develop Friday across eastern
  Oklahoma and western Arkansas and affect portions of the area
  through Sunday. Tropical moisture is being drawn into the system
  from the south. The rich moisture will interact with a surface
  cold front which will stall over eastern Oklahoma Friday night.
  There is the potential for a broad area of 3 to 5 inches of rain
  across the watch area, with locally higher amounts possible through
  Sunday.

* These rainfall amounts could lead to flash flooding, especially
  near low-lying areas and smaller creeks and streams. Minor to
  moderate river flooding is also possible over those basins 
  which receive the highest amounts. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A flash flood watch means rapidly rising water or flooding is
possible within the watch area.

If you are in the watch area, keep informed, and be ready for
quick action if flash flooding is observed or if a warning is
issued.

&&

$$

CORFIDI
8 follow-up statements
596 
WGUS64 KTSA 210240
FFATSA

Flood Watch
National Weather Service Tulsa OK
940 PM CDT Thu Sep 20 2018

ARZ001-002-010-011-019-020-029-OKZ049-053-060>076-211045-
/O.CON.KTSA.FF.A.0002.180921T1800Z-180923T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian-
Pushmataha-Choctaw-Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-
Okmulgee-Wagoner-Cherokee-Adair-Muskogee-McIntosh-Sequoyah-
Pittsburg-Haskell-Latimer-Le Flore-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, 
Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Tulsa, 
Claremore, Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner,
Tahlequah, Stilwell, Muskogee, Checotah, Sallisaw, McAlester, 
Stigler, Wilburton, and Poteau
940 PM CDT Thu Sep 20 2018

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 1 PM FRIDAY AFTERNOON
THROUGH 7 AM SUNDAY MORNING...

The Flash Flood Watch continues for

* Portions of Arkansas and Oklahoma...including the following 
  counties...in Arkansas...Benton...Carroll...Crawford... 
  Franklin...Madison...Sebastian and Washington AR. in 
  Oklahoma...Adair...Cherokee...Choctaw...Creek...Delaware... 
  Haskell...Latimer...Le Flore...Mayes...McIntosh...Muskogee... 
  Okfuskee...Okmulgee...Pittsburg...Pushmataha...Rogers... 
  Sequoyah...Tulsa and Wagoner. 

* From Friday afternoon through Sunday morning

* Rainfall amounts of 2 to 5 inches are possible over much of 
  eastern Oklahoma and western Arkansas through Saturday night, 
  with locally higher amounts. Showers and thunderstorms will 
  increase Friday across eastern Oklahoma and western Arkansas and
  affect portions of the area through Sunday. Tropical moisture 
  is being drawn into the system from the south. The rich moisture
  will interact with a surface cold front which will stall over 
  eastern Oklahoma Friday night. 
 
* These rainfall amounts could lead to flash flooding, 
  especially near low-lying areas and smaller creeks and 
  streams. Minor to moderate river flooding is also possible 
  over those basins which receive the highest amounts. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A flash flood watch means rapidly rising water or flooding is
possible within the watch area.

If you are in the watch area, keep informed, and be ready for
quick action if flash flooding is observed or if a warning is
issued.

&&

$$
265 
WGUS64 KTSA 210912
FFATSA

Flood Watch
National Weather Service Tulsa OK
412 AM CDT Fri Sep 21 2018

ARZ001-002-010-011-019-020-029-OKZ049-053-060>076-212130-
/O.CON.KTSA.FF.A.0002.180921T1800Z-180923T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian-
Pushmataha-Choctaw-Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-
Okmulgee-Wagoner-Cherokee-Adair-Muskogee-McIntosh-Sequoyah-
Pittsburg-Haskell-Latimer-Le Flore-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, 
Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Tulsa, 
Claremore, Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner,
Tahlequah, Stilwell, Muskogee, Checotah, Sallisaw, McAlester, 
Stigler, Wilburton, and Poteau
412 AM CDT Fri Sep 21 2018

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 1 PM CDT THIS
AFTERNOON THROUGH SUNDAY MORNING...

The Flash Flood Watch continues for

* Portions of Arkansas and Oklahoma...including the following 
  counties...in Arkansas...Benton...Carroll...Crawford... 
  Franklin...Madison...Sebastian and Washington AR. in 
  Oklahoma...Adair...Cherokee...Choctaw...Creek...Delaware... 
  Haskell...Latimer...Le Flore...Mayes...McIntosh...Muskogee... 
  Okfuskee...Okmulgee...Pittsburg...Pushmataha...Rogers... 
  Sequoyah...Tulsa and Wagoner. 

* From 1 PM CDT this afternoon through Sunday morning

* Rainfall amounts of 3 to 6 inches are possible across much of
  southeast Oklahoma and west central Arkansas through Saturday
  night, with locally higher amounts. 1 to 3 inches of rain will
  be common farther to the north between Interstate 40 and Highway
  412. 

* These rainfall amounts could lead to flash flooding, 
  especially near low-lying areas and smaller creeks and streams. 
  Minor to moderate river flooding is also possible over those 
  basins which receive the highest amounts. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A flash flood watch means rapidly rising water or flooding is
possible within the watch area.

If you are in the watch area, keep informed, and be ready for
quick action if flash flooding is observed or if a warning is
issued.

&&

$$
744 
WGUS64 KTSA 211835
FFATSA

Flood Watch
National Weather Service Tulsa OK
135 PM CDT Fri Sep 21 2018


ARZ001-002-010-011-019-020-029-OKZ049-053-060>076-220300-
/O.CON.KTSA.FF.A.0002.000000T0000Z-180923T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian-
Pushmataha-Choctaw-Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-
Okmulgee-Wagoner-Cherokee-Adair-Muskogee-McIntosh-Sequoyah-
Pittsburg-Haskell-Latimer-Le Flore-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, 
Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Tulsa, 
Claremore, Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner,
Tahlequah, Stilwell, Muskogee, Checotah, Sallisaw, McAlester, 
Stigler, Wilburton, and Poteau
135 PM CDT Fri Sep 21 2018

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY MORNING...

The Flash Flood Watch continues for

* Portions of Arkansas and Oklahoma...including the following 
  counties...in Arkansas...Benton...Carroll...Crawford... 
  Franklin...Madison...Sebastian and Washington AR. in 
  Oklahoma...Adair...Cherokee...Choctaw...Creek...Delaware... 
  Haskell...Latimer...Le Flore...Mayes...McIntosh...Muskogee... 
  Okfuskee...Okmulgee...Pittsburg...Pushmataha...Rogers... 
  Sequoyah...Tulsa and Wagoner. 

* Through Sunday morning

* Rainfall amounts of 3 to 6 inches are possible across much of
  southeast Oklahoma and west central Arkansas through Saturday
  night, with locally higher amounts up toward 9 inches. 1 to 3 
  inches of rain will be common farther to the north between 
  Interstate 40 and Highway 412. 

* These rainfall amounts could lead to flash flooding, 
  especially near low-lying areas and smaller creeks and 
  streams. Minor to moderate river flooding is also possible 
  over those basins which receive the highest amounts. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A flash flood watch means rapidly rising water or flooding is
possible within the watch area.

If you are in the watch area, keep informed, and be ready for
quick action if flash flooding is observed or if a warning is
issued.

&&

$$
200 
WGUS64 KTSA 212105
FFATSA

Flood Watch
National Weather Service Tulsa OK
405 PM CDT Fri Sep 21 2018

...Potential for heavy flooding rains continues...

ARZ001-002-010-011-019-020-029-OKZ049-053-060>076-220515-
/O.CON.KTSA.FF.A.0002.000000T0000Z-180923T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian-
Pushmataha-Choctaw-Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-
Okmulgee-Wagoner-Cherokee-Adair-Muskogee-McIntosh-Sequoyah-
Pittsburg-Haskell-Latimer-Le Flore-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, 
Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Tulsa, 
Claremore, Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner,
Tahlequah, Stilwell, Muskogee, Checotah, Sallisaw, McAlester, 
Stigler, Wilburton, and Poteau
405 PM CDT Fri Sep 21 2018

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY MORNING...

The Flash Flood Watch continues for

* Portions of Arkansas and Oklahoma...including the following 
  counties...in Arkansas...Benton...Carroll...Crawford... 
  Franklin...Madison...Sebastian and Washington AR. in 
  Oklahoma...Adair...Cherokee...Choctaw...Creek...Delaware... 
  Haskell...Latimer...Le Flore...Mayes...McIntosh...Muskogee... 
  Okfuskee...Okmulgee...Pittsburg...Pushmataha...Rogers... 
  Sequoyah...Tulsa and Wagoner. 

* Through Sunday morning

* Widespread rains of 2 to 6 inches are possible across much of
  eastern Oklahoma and northwest Arkansas south of highway 412
  through Saturday night, with locally higher amounts up toward 9
  inches.

* These rainfall amounts could lead to flash flooding, 
  especially near low-lying areas and smaller creeks and 
  streams. Minor to moderate river flooding is also possible 
  over those basins which receive the highest amounts. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A flash flood watch means rapidly rising water or flooding is
possible within the watch area.

If you are in the watch area, keep informed, and be ready for
quick action if flash flooding is observed or if a warning is
issued.

&&

$$

Lacy
818 
WGUS64 KTSA 220253
FFATSA

Flood Watch
National Weather Service Tulsa OK
953 PM CDT Fri Sep 21 2018

...Potential for heavy flooding rains continues...

OKZ060>064-220400-
/O.CAN.KTSA.FF.A.0002.000000T0000Z-180923T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Tulsa-Rogers-Mayes-Delaware-Creek-
Including the cities of Tulsa, Claremore, Pryor, Grove, Jay, 
and Sapulpa
953 PM CDT Fri Sep 21 2018

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for a portion of northeast Oklahoma has
been cancelled. Rainfall amounts of 2 to 4 inches were observed
today over parts of northeast Oklahoma. Drier air continues to
push into the area this evening and any additional rainfall
overnight will be light and not contribute to additional
flooding.

$$

ARZ001-002-010-011-019-020-029-OKZ049-053-065>076-221100-
/O.CON.KTSA.FF.A.0002.000000T0000Z-180923T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian-
Pushmataha-Choctaw-Okfuskee-Okmulgee-Wagoner-Cherokee-Adair-
Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell-Latimer-Le Flore-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, 
Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Okemah, 
Okmulgee, Wagoner, Tahlequah, Stilwell, Muskogee, Checotah, 
Sallisaw, McAlester, Stigler, Wilburton, and Poteau
953 PM CDT Fri Sep 21 2018

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY MORNING...

The Flash Flood Watch continues for

* Portions of Arkansas and Oklahoma...including the following 
  counties...in Arkansas...Benton...Carroll...Crawford... 
  Franklin...Madison...Sebastian and Washington AR. in 
  Oklahoma...Adair...Cherokee...Choctaw...Haskell...Latimer...Le 
  Flore...McIntosh...Muskogee...Okfuskee...Okmulgee... 
  Pittsburg...Pushmataha...Sequoyah and Wagoner. 

* Through Sunday morning

* Widespread rains of 2 to 6 inches are possible across much of
  eastern Oklahoma and northwest Arkansas through Saturday night,
  with heaviest additional totals mainly south of a Bentonville to
  Okemah line. Local storm-total rainfall amounts near 10 inches
  are possible south of Interstate 40.
 
* These rainfall amounts could lead to flash flooding, 
  especially near low-lying areas and smaller creeks and 
  streams. Minor to moderate river flooding is also possible 
  over those basins which receive the highest amounts. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A flash flood watch means rapidly rising water or flooding is
possible within the watch area.

If you are in the watch area, keep informed, and be ready for
quick action if flash flooding is observed or if a warning is
issued.

&&

$$
178 
WGUS64 KTSA 220905
FFATSA

Flood Watch
National Weather Service Tulsa OK
405 AM CDT Sat Sep 22 2018

ARZ001-OKZ065>071-221015-
/O.CAN.KTSA.FF.A.0002.000000T0000Z-180923T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Benton-Okfuskee-Okmulgee-Wagoner-Cherokee-Adair-Muskogee-McIntosh-
Including the cities of Rogers, Bentonville, Okemah, Okmulgee, 
Wagoner, Tahlequah, Stilwell, Muskogee, and Checotah
405 AM CDT Sat Sep 22 2018

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for parts of northeast Oklahoma and far
northwest Arkansas has been cancelled. The threat for heavy
rainfall has ended in this area.

$$

ARZ002-010-011-019-020-029-OKZ049-053-072>076-222130-
/O.CON.KTSA.FF.A.0002.000000T0000Z-180923T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian-
Pushmataha-Choctaw-Sequoyah-Pittsburg-Haskell-Latimer-Le Flore-
Including the cities of Berryville, Eureka Springs, Fayetteville,
Springdale, Huntsville, Van Buren, Ozark, Charleston, Fort Smith,
Antlers, Clayton, Hugo, Sallisaw, McAlester, Stigler, Wilburton, 
and Poteau
405 AM CDT Sat Sep 22 2018

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY MORNING...

The Flash Flood Watch continues for

* Portions of Arkansas and Oklahoma...including the following 
  counties...in Arkansas...Carroll...Crawford...Franklin... 
  Madison...Sebastian and Washington AR. in Oklahoma...Choctaw...
   Haskell...Latimer...Le Flore...Pittsburg...Pushmataha and 
  Sequoyah. 

* Through Sunday morning

* Additional rainfall amounts of 1 to 3 inches will be possible
  across parts of southeast Oklahoma into western Arkansas. 

* These rainfall amounts could lead to flash flooding, 
  especially near low-lying areas and smaller creeks and 
  streams. Minor to moderate river flooding is also possible 
  over those basins which receive the highest amounts. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A flash flood watch means rapidly rising water or flooding is
possible within the watch area.

If you are in the watch area, keep informed, and be ready for
quick action if flash flooding is observed or if a warning is
issued.

&&

$$
367 
WGUS64 KTSA 221308
FFATSA

Flood Watch
National Weather Service Tulsa OK
808 AM CDT Sat Sep 22 2018

ARZ002-010-011-221415-
/O.CAN.KTSA.FF.A.0002.000000T0000Z-180923T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Carroll-Washington AR-Madison-
Including the cities of Berryville, Eureka Springs, Fayetteville,
Springdale, and Huntsville
808 AM CDT Sat Sep 22 2018

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for a portion of northwest Arkansas has
been cancelled. The threat for heavy rainfall has ended...though
light rain showers will remain possible for parts of the area this
morning. 

$$

ARZ019-020-029-OKZ049-053-072>076-222115-
/O.CON.KTSA.FF.A.0002.000000T0000Z-180923T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Crawford-Franklin-Sebastian-Pushmataha-Choctaw-Sequoyah-Pittsburg-
Haskell-Latimer-Le Flore-
Including the cities of Van Buren, Ozark, Charleston, Fort Smith,
Antlers, Clayton, Hugo, Sallisaw, McAlester, Stigler, Wilburton, 
and Poteau
808 AM CDT Sat Sep 22 2018

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY MORNING...

The Flash Flood Watch continues for

* Portions of Arkansas and Oklahoma...including the following 
  counties...in Arkansas...Crawford...Franklin and Sebastian. in 
  Oklahoma...Choctaw...Haskell...Latimer...Le Flore... 
  Pittsburg...Pushmataha and Sequoyah. 

* Through Sunday morning

* Additional rainfall amounts of 1 to 3 inches will be possible 
  across parts of southeast Oklahoma into western Arkansas. 

* These rainfall amounts could lead to flash flooding, 
  especially near low-lying areas and smaller creeks and 
  streams. Minor to moderate river flooding is also possible 
  over those basins which receive the highest amounts. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A flash flood watch means rapidly rising water or flooding is
possible within the watch area.

If you are in the watch area, keep informed, and be ready for
quick action if flash flooding is observed or if a warning is
issued.

&&

$$
886 
WGUS64 KTSA 222019
FFATSA

Flood Watch
National Weather Service Tulsa OK
319 PM CDT Sat Sep 22 2018

ARZ019-020-029-OKZ049-053-072>076-222130-
/O.CAN.KTSA.FF.A.0002.000000T0000Z-180923T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Crawford-Franklin-Sebastian-Pushmataha-Choctaw-Sequoyah-Pittsburg-
Haskell-Latimer-Le Flore-
Including the cities of Van Buren, Ozark, Charleston, Fort Smith,
Antlers, Clayton, Hugo, Sallisaw, McAlester, Stigler, Wilburton, 
and Poteau
319 PM CDT Sat Sep 22 2018

...FLASH FLOOD WATCH IS CANCELLED...

Rain rates across southeast Oklahoma and west central Arkansas 
have dropped off considerably from yesterday, in the post-frontal 
airmass, and are no longer supportive of an appreciable flash 
flood threat. Therefore, the flash flood watch will be cancelled.

$$

Lacy

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood watch went out at Sep 20, 12:48 PM CDT, 1 hour 8 minutes earlier.

Area forecast discussion, Sep 20, 12:48 PM CDT, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1248 PM CDT Thu Sep 20 2018

.DISCUSSION...

The discussion for the 18Z TAF forecast can be found below.

&&

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
No major issues for aviation ops for the remainder of today and
this evening. South winds will be gusty at times, near 20 kts in
some spots, before subsiding this evening.

The beginning of some big weather changes will arrive late tonight
into Friday morning, as a cold front pushes into NE OK. The front
will continue south during the day Friday and will interact with
some tropical moisture from the southwest, with TSRA chances
increasing first at KBVO then spreading south and east from there.
Some MVFR cigs are possible behind the front as well across NE
OK.

Lacy

&&

.PREV DISCUSSION... /Issued 904 AM CDT Thu Sep 20 2018/

DISCUSSION...

No major changes were needed to the going forecast. The mid level
ridge that was over AR yesterday is now over the Tennessee Valley.
There is now a deep layer southerly flow over our area, with a
pair of embedded weak waves aloft that are expected to bring nothing
more than some virga and mid level cloud to portions of OK and
TX. Low level thermal fields by afternoon are forecast to be
slightly cooler than yesterday (possibly due in part to more
clouds), and thus high temps are expected to be a couple degrees
cooler as well. Regardless, still another hot summer like day with
some elevated fire danger due to the stronger southerly winds and
recent dry weather. Once again, like previous days, some isolated
afternoon showers and storms are possible mainly in the terrain
areas of far SE OK and NW AR. Strong gusty winds are possible if
any storms develop in our area this afternoon. Some minor tweaks
were made to PoPs based on the latest data. Text products have
been sent.

Lacy

PREV DISCUSSION... /Issued 641 AM CDT Thu Sep 20 2018/

AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
MVFR visibility in light fog possible through 13z at FYV, otherwise
VFR conditions expected at all sites through much of the forecast
period. Widely scattered showers and thunderstorms expected to
develop this afternoon in wrn AR but confidence of impacting any
site is too low to mention at this time. More widespread activity
expected to develop toward nern OK late tonight along/ahead of a cold
front. Some of this activity may affect BVO after 09z; chances
increase just outside of this forecast period at most sites.

PREV DISCUSSION... /Issued 315 AM CDT Thu Sep 20 2018/

DISCUSSION...
One more unseasonably hot day this afternoon (I promise) before
major changes arrive in the weather pattern. Highs will be back in
the 90-95F degree range again this afternoon, although gusty south
winds will take the edge off the heat just a bit.

Pacific moisture from TD 19-E along with additional western Gulf
moisture will result in anomalously high PWATs by Friday, with
values around 2 to 2.2 inches. Convection developing to our west
late today will make a run toward the region late tonight,
although the best chances of significant rainfall looks to hold
off until Friday afternoon and into Saturday as a cold front sags
into the region. The abundant moisture along with good right
entrance region jet dynamics will favor heavy rainfall, although
there remains some questions as to where the main axis of heavy
rainfall will set up. We're sticking with persistence for now,
with the heaviest rains generally along and south of I-40, with
around 3-5" possible through early Saturday. Have decided to hold
off on a Flash Flood watch for now, but day shift will need to
strongly consider one.

Areas of rainfall should begin to shift southeast later Saturday
into Saturday night, although it should noted that the ECMWF hangs
on to more rain across southeast OK into early next week.

Clouds/rain will hold temps down through the weekend, with highs
likely remaining in the 70s.

A higher amplitude longwave trof will usher in a stronger cold
front late Tuesday/Tuesday night along with shower/storm chances.
Extended models also hint at another cold front for late next
week. This will knock temperatures back down closer to seasonal
norms.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   94  73  79  60 /  10  30  80  70
FSM   95  75  85  67 /  20  10  70  80
MLC   93  74  81  66 /  10  10  80  80
BVO   94  71  76  57 /  10  40  70  50
FYV   90  71  80  60 /  20  10  70  80
BYV   91  71  81  59 /  20  10  70  60
MKO   94  73  80  63 /  10  10  80  80
MIO   93  72  78  58 /  10  30  60  60
F10   93  73  79  62 /  10  20  80  80
HHW   94  74  84  70 /  10  10  60  80

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....30
Hazardous weather outlook, Sep 20, 1:15 PM CDT, 41 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
115 PM CDT Thu Sep 20 2018

ARZ001-002-010-011-019-020-029-OKZ049-053>076-211015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
115 PM CDT Thu Sep 20 2018

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...Elevated.
    AREA...North of I-44.
	ONSET...Late Tonight.

DANGEROUS HEAT.
	RISK...Limited.
	AREA...Eastern Oklahoma and West Central Arkansas.
	ONSET...Ongoing.

FIRE WEATHER DANGER.
	RISK...Elevated.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

DISCUSSION...

Afternoon heat indices around 100 degrees are expected this
afternoon as the unseasonably hot weather continues.

Gusty southerly winds combined with the hot temperatures and recent
dry conditions will raise the potential for rapid fire spread this
afternoon.

Isolated thunderstorms may develop in the terrain of far eastern
Oklahoma and western Arkansas this afternoon. Severe weather is not
expected with any activity that does develop but wind gusts to 50
mph and occasional lightning can be expected.

Showers and thunderstorms are expected to approach northeastern
Oklahoma late tonight from the west and northwest. None of this
activity is expected to be severe, although frequent lightning, wind
gusts to 50 mph, and brief but locally heavy rainfall can be
expected.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
FRIDAY through SUNDAY...Thunderstorm Potential...Heavy Rain
Potential.
MONDAY and TUESDAY...Thunderstorm Potential.
WEDNESDAY...No Hazards.

EXTENDED DISCUSSION...
Showers and thunderstorms are expected to become widespread across
much of eastern Oklahoma and northwest Arkansas on Friday as a cold
front moves into the area. This front is expected to focus heavy
rainfall as it moves southward across the region through Sunday. An
axis of three to six inch rainfall amounts is expected to occur
across portions of eastern Oklahoma and west central Arkansas Friday
through Sunday, with locally heavier amounts likely. The location of
the heavier rain axis is uncertain at this time, but the latest
thinking is that the heaviest rainfall will focus on east central
and southeast Oklahoma as well as west central Arkansas. The heavy
rains will raise the potential for flash and river flooding.

A Fall like cold front will bring potential for more thunderstorms
early next week before cooler and much drier air puts an end to
rain and storm chances midweek.

weather.gov/tulsa contains additional information.

Nearby

Flash Flood Watches in Oklahoma, 2018Flash Flood Watches in Arkansas, 2018Every flash flood watch in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.